Ask a doctor

Retin a side effects?

Its been a month I started using Retin A 0.05% (Airol) solely for anti aging and skin care reason and no acne issues at all. Intially I had no side effects but now am having bumpy kind of spots, redness and svere scratchy feeling. I am using Creave lotion , Simple. Cleanser and a pea size of retin a every other day. My oil skin is now dry with small patch of peeling here but its bumpy acne and scartchy feeling am worried. Kindly advice

Doctor Answers (1)

Gradual Use is Best

+1

Dry skin is the most common side effect of Retin A. Your side effects indicate that the product is working! You simply need to use the product less. While issues persist, use the product once per week. Then, use it twice per week, and so on. Gradually work your way up to using the product every night. Many patients are only able to use Retin A every other night, so don't be in a hurry. At any point, if your skin starts to feel irritated, simply reduce the frequency of use.

Bentonville Dermatologist
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.